Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 142, NWS Jackson, MS

March 3, 20084 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2008, 7:27 PM CST for 4 counties in Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2008, 7:27 PM CST (01:27 UTC)
Expired
Mar 3, 2008, 8:30 PM CST
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 2:25 PM CSTTornado WatchSPC11 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 040127
SVRJAN
MSC029-037-063-085-040230-
/O.NEW.KJAN.SV.W.0142.080304T0127Z-080304T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST MON MAR 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...
  EASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 830 PM CST

* AT 727 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW HOPE...OR 26 MILES WEST OF BROOKHAVEN...AND MOVING NORTHEAST AT
  55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNION CHURCH BY 735 PM CST...
  CASEYVILLE AND PLEASANT HILL BY 740 PM CST...
  ALLEN BY 745 PM CST...
  GLANCY BY 755 PM CST...
  MARTINSVILLE BY 800 PM CST...
  HAZLEHURST AND GALLMAN BY 805 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3137 9097 3171 9097 3180 9079 3179 9075
      3182 9074 3206 9027 3204 9025 3136 9025
TIME...MOT...LOC 0127Z 233DEG 48KT 3157 9085

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 040149
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CST MON MAR 3 2008

MSC063-040159-
/O.CAN.KJAN.SV.W.0142.000000T0000Z-080304T0230Z/
JEFFERSON MS-
749 PM CST MON MAR 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING 
FOR MISSISSIPPI.

LAT...LON 3137 9097 3163 9074 3186 9068 3206 9028
      3205 9026 3136 9025
TIME...MOT...LOC 0149Z 233DEG 48KT 3144 9064

$$

MSC029-037-085-040230-
/O.CON.KJAN.SV.W.0142.000000T0000Z-080304T0230Z/
FRANKLIN MS-LINCOLN MS-COPIAH MS-
749 PM CST MON MAR 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR COPIAH...LINCOLN AND EASTERN FRANKLIN COUNTIES...

AT 749 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CENTER POINT...OR 17 MILES SOUTHWEST OF BROOKHAVEN...MOVING NORTHEAST
AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST LINCOLN BY 755 PM CST...
  VAUGHN...7 MILES SOUTHEAST OF LOYD STAR AND 7 MILES NORTHWEST OF
  BOGUE CHITTO BY 800 PM CST...
  BROOKHAVEN AND 7 MILES NORTHWEST OF ENTERPRISE BY 805 PM CST...
  WESSON AND 7 MILES SOUTHEAST OF BEAUREGARD BY 815 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR MISSISSIPPI.

LAT...LON 3137 9097 3163 9074 3186 9068 3206 9028
      3205 9026 3136 9025
TIME...MOT...LOC 0149Z 233DEG 48KT 3144 9064

$$

GARRETT
000 
WWUS54 KJAN 040203
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CST MON MAR 3 2008

MSC037-040214-
/O.CAN.KJAN.SV.W.0142.000000T0000Z-080304T0230Z/
FRANKLIN MS-
804 PM CST MON MAR 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR MISSISSIPPI.

LAT...LON 3137 9064 3161 9062 3186 9053 3205 9026
      3177 9027 3172 9026 3171 9027 3170 9025
      3136 9025
TIME...MOT...LOC 0204Z 233DEG 48KT 3158 9045

$$

MSC029-085-040230-
/O.CON.KJAN.SV.W.0142.000000T0000Z-080304T0230Z/
LINCOLN MS-COPIAH MS-
804 PM CST MON MAR 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR EASTERN COPIAH AND LINCOLN COUNTIES...

AT 804 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BROOKHAVEN...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESSON BY 810 PM CST...
  WESSON AND 6 MILES SOUTHEAST OF BEAUREGARD BY 815 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR MISSISSIPPI.

LAT...LON 3137 9064 3161 9062 3186 9053 3205 9026
      3177 9027 3172 9026 3171 9027 3170 9025
      3136 9025
TIME...MOT...LOC 0204Z 233DEG 48KT 3158 9045

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 2:45 PM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Mar 3, 2:45 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST MON MAR 3 2008

...SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON/EVENING
INCLUDING TORNADOES...PLEASE PAY CLOSE ATTENTION TO LOCAL ALERTS...

.DISCUSSION...

UPDATE: TORNADO WATCHES ARE NOW IN EFFECT FOR THE ENTIRE AREA...FOR
NE LA/SE AR UNTIL 600 PM CST...AND FOR MISSISSIPPI UNTIL 11 PM.
TIMING OF THE SYSTEM APPEARS ABOUT THE SAME...BUT CONVECTIVE
INFLUENCES MAY SPEED FORECAST TIMING OF SEVERE WEATHER UP A BIT. IF
THE 12Z GFS IS CORRECT...THEN JUST ABOUT ALL SEVERE WEATHER WILL BE
OVER BY MIDNIGHT IN THE EAST. AREA 18Z RAOBS INDICATED THAT THE CAP
IS ERODING QUICKLY AND SHOWER/TSTM ACTIVITY CURRENTLY ERUPTING ALONG
AND WEST OF THE RIVER IS DEVELOPING IN AN INCREASINGLY UNSTABLE AND
SHEARED ENVIRONMENT. NPW AND GRIDS ARE GENERALLY ON TRACK...BUT A
LAKE WIND ADVISORY MAY BE ISSUED FOR TONIGHT OVER MUCH OF THE AREA.
DETAILS FROM PREVIOUS DISCUSSION STILL APPLY FOR THE MOST PART.
/EC/

PREVIOUS DISCUSSION...

GOOD MIXING OF WAA 850 MB TEMPS AROUND 13-15C SHOULD ALLOW MAXIMUMS
BY AFTERNOON TO RANGE FROM 74 TO 79...WITH EVEN A FEW 80 DEGREE
REPORTS NOT OUT OF THE QUESTION. 850MB DEWPOINTS WILL BE INCREASING
TO THE 12-13C RANGE DURING THE LATE AFTERNOON/EVENING AND HELP SET
THE STAGE FOR POWERFUL STORMS AS THE STORM SYSTEM MOVES ACROSS
LA/AR. SEVERE WEATHER CONCERN IS GROWING AS THE SHORT TERM LOCAL WRF
AND 4.5KM SPC WRF MODELS EXPLODING PREFRONTAL SUPERCELLS OVER SWRN MS
AT 21Z-00Z AND THEN MOVING THEM NEWD AHEAD OF THE SQUALL LINE WHICH
SHOULD BE APPROACHING A MLU-ESF LINE AT THAT TIME. THE LATEST RUC HAS
THE SURFACE LOW(1001MB) NEAR TXK BY 18-20Z BEGINNING TO DEEPEN AS IT
MOVES TOWARD SERN AR WHILE NAM12 TRACK A LITTLE WEAKER AND FARTHER S.
LOCAL WRF HAS 998MB BETWEEN GLH-MEM BY 00Z AND SEEMS REASONABLE.

THESE FACTORS ALONG WITH PROGGED MLCAPES OF 1200-1500J/KG...SBCAPES
OF 2500-3000J/KG...INCREASING 0-3KM HELICITIES 450-600M*M/S*S AND
0-1KM HELICITIES OF 350-500M*M/S*S ACROSS CENTRAL AND SRN MS FROM
23-04Z CONVINCE ME TO INCLUDE TORNADO WORDING IN ZONES FROM THE LOWER
DELTA...CENTRAL/SWRN MS AND INTO SERN MS LATER TONIGHT. OTHERWISE...
WILL MAINTAIN ENHANCED SEVERE WORDING WITH DAMAGING WINDS FOR ENTIRE
FA AS THIS SIGNIFICANT EVENT UNFOLDS. EXPECT SQUALL LINE TO BE
ACCELERATING EWD FROM 03Z OVER WRN MS THROUGH ABOUT 09Z IN ERN MS
TONIGHT WITH MID LEVEL JET CORE OF 75KTS AT 700MB AND 110KTS AT
500MB SLICING RIGHT THROUGH NW HALF OF CWFA ON LATEST 06Z GFS. THE
STRONG TOR PARAMETER ALSO TARGETS THE SRN HALF OF CWFA WITH 6-9
VALUES. /40/

THE FRONT SHOULD BE OUT OF THE CWFA BY SUNRISE ON TUESDAY.  THERE
WILL STILL BE ENOUGH MOISTURE WRAPPING AROUND THE SURFACE LOW TO SEE
LINGERING LIGHT SHOWERS OVER NORTHERN PORTIONS OF THE CWFA.  WITH
COLDER AIR MOVING INTO THE REGION FROM THE NORTHWEST...THERE IS A
SMALL POSSIBILITY TO SEE SOME SNOW MIXED WITH THE RAIN OVER A VERY
SMALL PORTION OF NORTHWEST MISSISSIPPI.  HAVE DECIDED TO GO AHEAD
AND LEAVE THIS MENTION FOR THIS SMALL AREA IN THE FORECAST.
OTHERWISE...THE SHOWERS SHOULD END OVER THE AREA BY THE EARLY
AFTERNOON HOURS. ACCORDING TO AREA FORECAST SOUNDINGS IT LOOKS THAT
STRATUS SHOULD REMAIN OVER THE ENTIRE CWFA THROUGH LATE TUESDAY
AFTERNOON/EARLY EVENING. SURFACE HIGH PRESSURE IS EXPECTED TO SETTLE
IN BEHIND THE FRONT FOR TUESDAY AFTERNOON INTO MUCH OF WEDNESDAY
BEFORE SHIFTING TO THE EAST OF THE AREA. THROUGH THE REMAINDER OF
THE EXTENDED...THE FORECAST GENERALLY REMAINS UNCHANGED. MODELS ARE
COMING IN WITH DECENT AGREEMENT FOR A WEAK FRONT MOVING THROUGH THE
AREA ON THURSDAY.  THIS PORTION OF THE PREVIOUS DISCUSSION IS
ATTACHED. /14/

PREV LONG TERM DISCUSSION...ON THURSDAY AN UPPER LEVEL TROUGH WILL
SWING ACROSS THE NATIONS MID SECTION...CAUSING A WEAK SURFACE LOW
AND TRAILING COLD FRONT TO DEVELOP OVER THE LOWER MISSISSIPPI RIVER
VALLEY. THIS TROUGH WILL FORCE THE COLD FRONT THROUGH THE AREA
CAUSING RAIN CHANCES TO INCREASE THROUGH THE AFTERNOON AND INTO THE
EVENING THURSDAY. HIGH PRESSURE WILL QUICKLY BUILD BACK INTO THE
AREA ON FRIDAY.

AFTER FRIDAY...OTHER THAN AN OCCASIONAL UPPER LEVEL DISTURBANCE
MOVING THROUGH THE FORECAST AREA...PARTICULARLY SATURDAY AND AGAIN
ON MONDAY...LOOK FOR LOW RAIN CHANCES THROUGH THE EXTENDED PORTION
OF THE FORECAST.  TEMPERATURES ARE EXPECTED TO BE NEAR CLIMATOLOGY
FOR THIS TIME OF YEAR AS HIGH PRESSURE AT THE SURFACE SITS FIRMLY IN
PLACE OVER THE REGION THROUGH MONDAY UNDER MAINLY NORTHWEST FLOW
ALOFT. /19/

&&

.AVIATION...MVFR TO IFR FLIGHT CATEGORIES WILL PREVAIL THROUGH MUCH
OF THE FORECAST PERIOD.  A STRONG STORM SYSTEM WILL BE MOVING
THROUGH THE AREA THIS AFTERNOON AND EVENING.  CEILINGS THIS MORNING
ARE GENERALLY RANGING BETWEEN 1500-3000 FT. THESE CEILINGS SHOULD
REMAIN LOW...IF NOT BECOME SLIGHTLY LOWER...AS THE STORMS BEGIN TO
DEVELOP THIS AFTERNOON THROUGH THE ENTIRE EVENING.  ACTIVITY HAS
JUST BEGUN FOR WESTERN SITES.  EASTERN SITES WILL BEGIN TO SEE THIS
ACTIVITY BETWEEN 23-02Z. IT SHOULD END FROM WEST TO EAST LATE THIS
EVENING INTO THE EARLY OVERNIGHT HOURS...LEAVING WESTERN SITES BY
AROUND 02Z AND EASTERN SITES BY AROUND 08Z. CONDITIONS WILL BEGIN TO
IMPROVE...BUT CEILINGS SHOULD STILL REMAIN IN THE MVFR FLIGHT
CATEGORIES AS STRATUS WILL HANG ON BEHIND THIS FRONT UP UNTIL THE
MID AFTERNOON HOURS ON TUESDAY.

IN ADDITION TO THUNDERSTORMS AND CEILINGS...WINDS WILL BE AN ISSUE
TO KEEP IN MIND AS WELL WITH GUSTY CONDITIONS EXPECTED FOR THIS
AFTERNOON THROUGH TUESDAY MORNING.  WINDS WILL BE SUSTAINED AROUND
20-25 KTS FOR MOST OF THE AREA...A LITTLE HIGHER IN THE WEST FOR
THIS AFTERNOON AND EVENING. GUSTS WILL BE ABLE TO GET UP AROUND
30-40 KTS...ESPECIALLY FOR THE WESTERN HALF OF THE AREA..  AS THIS
FRONT PASSES LATE THIS EVENING...WINDS WILL BEGIN TO DIE DOWN A
BIT.  BUT THEY SHOULD STILL BE A LITTLE GUSTY WITH 10-15KTS
SUSTAINED WITH GUSTS OF AROUND 20-25 KTS. THESE WINDS SHOULD REALLY
BEGIN TO DIE DOWN BY TUESDAY AFTERNOON. /14/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR MSZ030-031-033-038-039-045-046-051-052-
     056>058-064>066-072>074.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR MSZ018-019-025>029-032-034>037-040>044-047>050-053>055-
     059>063.

LA...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR LAZ007>009-015-016-023>026.

AR...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR ARZ074-075.

&&

EC/40/19/14/
Hazardous weather outlook, Mar 3, 2:30 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST MON MAR 3 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
230 PM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SEVERE WEATHER WITH WIDESPREAD DAMAGING WINDS...STRONG
TORNADOES...AND LARGE HAIL WILL BE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT...WITH SEVERE WEATHER EXITING THE REGION TO THE EAST SHORTLY
AFTER MIDNIGHT.

A LARGE AND POWERFUL STORM SYSTEM APPROACHING THE SYSTEM WILL
CONTINUE TO IGNITE SEVERE THUNDERSTORM ACTIVITY AS IT MOVES INTO THE
LOWER MISSISSIPPI VALLEY REGION. AHEAD OF THE STRONG COLD FRONT...
THIS MOISTURE WILL COMBINE WITH VERY STRONG WIND SHEAR TO BRING THE
POTENTIAL FOR SEVERAL SIGNIFICANT TORNADOES AND A MAJOR SEVERE
WEATHER EPISODE.

THE GREATEST POTENTIAL FOR SEVERE STORMS WILL EXIST FROM LATE
AFTERNOON THROUGH EVENING...AS SCATTERED SEVERE THUNDERSTORMS
DEVELOP ALONG AND AHEAD OF THE COLD FRONT AND FORM INTO A SQUALL
LINE. ACTIVITY OCCURRING WEST OF THE INTERSTATE 55 CORRIDOR LATE
THIS AFTERNOON INTO EARLY THIS EVENING WILL HAVE THE GREATEST CHANCE
OF PRODUCING STRONG TORNADOES...WHILE ACTIVITY TONIGHT ALONG AND
EAST OF THE INTERSTATE 55 CORRIDOR WILL HAVE THE HIGHEST CHANCE OF
PRODUCING WIDESPREAD DAMAGING WINDS. THE RISK FOR SEVERE WEATHER IS
EXPECTED TO END OVER EASTERN MISSISSIPPI AROUND 2 AM TUESDAY MORNING.

IN ADDITION TO THE SEVERE WEATHER RISK...SOUTHERLY WINDS AHEAD OF
THE COLD FRONT WILL OCCASIONALLY GUST UP TO 35 TO 40 MPH OVER MUCH
OF THE AREA LATE THIS AFTERNOON. WINDS SHOULD SUBSIDE SOME THIS
EVENING...BUT WIND GUSTS TO 20 TO 25 MPH WILL STILL BE
COMMON...ESPECIALLY OVER EASTERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS UNDERWAY THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

In the hours before

Local storm report, Mar 3, 3:38 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 N CROSSETT            33.16N 91.97W
03/03/2008  E0.25 INCH       ASHLEY             AR   EMERGENCY MNGR

&&

HAMRICK
Local storm report, Mar 3, 6:38 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TORNADO          4 ESE CARY              32.78N 90.86W
03/03/2008                   SHARKEY            MS   TRAINED SPOTTER

            BRIEF TORNADO TOUCH DOWN JUST ESE OF CARY.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:12 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion48 min
Mar 3, 6:57 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith33 min
Mar 3, 7:07 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln23 min
Mar 3, 7:52 PM CSTFlash Flood WarningJANCopiah, Lincoln3 hr
Mar 3, 8:28 PM CSTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Simpson47 min
Mar 3, 8:38 PM CSTTornado WarningJANMadison, Rankin, Scott23 min
Mar 3, 8:56 PM CSTFlash Flood WarningJANRankin, Scott, Smith3 hr
Mar 3, 9:02 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith28 min
Mar 3, 9:08 PM CSTSevere Thunderstorm WarningJANLeake, Rankin, Scott, Smith52 min
Mar 3, 9:11 PM CSTTornado WarningJANSimpson, Smith34 min
Mar 3, 9:12 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion48 min
Mar 3, 9:18 PM CSTTornado WarningJANLamar, Marion27 min
Mar 3, 9:25 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Smith50 min
Mar 3, 9:30 PM CSTTornado WarningJANJasper, Newton, Scott, Smith45 min
Mar 3, 9:45 PM CSTTornado WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion30 min
Mar 3, 10:06 PM CSTSevere Thunderstorm WarningJANJasper, Kemper, Lauderdale, Neshoba, Newton54 min
Mar 3, 10:14 PM CSTTornado WarningJANCovington, Forrest, Jones31 min
Mar 3, 10:21 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar54 min
Mar 3, 10:27 PM CSTTornado WarningJANKemper, Lauderdale48 min
Mar 3, 10:46 PM CSTTornado WarningJANClarke, Jasper, Jones29 min
Mar 3, 10:53 PM CSTTornado WarningJANJasper, Lauderdale, Newton52 min
Mar 3, 10:56 PM CSTTornado WarningJANClarke, Jasper49 min
Mar 3, 11:10 PM CSTTornado WarningJANClarke35 min
Mar 3, 11:14 PM CSTSevere Thunderstorm WarningJANKemper31 min
Mar 3, 11:21 PM CSTSevere Thunderstorm WarningJANClarke32 min
Mar 3, 11:25 PM CSTTornado WarningJANKemper25 min
Mar 3, 11:31 PM CSTSevere Thunderstorm WarningJANForrest29 min
Mar 4, 9:59 AM CSTRiver Flood WarningJANNeshoba23 hr
Mar 4, 10:39 AM CSTRiver Flood WarningJANAttala, Holmes3 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.